Posted by: boo | 2009-01-27

I feel crazy posting

Hey it seems like I will never ever leave you! But just a quick question since I am feeling these forced beats on 40mg is cutting down to 30mg not effective my gp says that the drug only works as one tablet and if you break it it becomes ineffective that beaing breaking it in half he says in actual fact I will be taking 20mg as the half will not be effective is this true when it comes to Cipramil?You see I noticed on 40mg I have these skipped beats and on 20mg I dont have them as bad but if 30mg is not effective I dont mind to continue on 40mg Ill just have to try and get over my fear of these skipped beats I just need reassurance that they will cause no harm to me, my housekeeper just died and I am really upset today :-(.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Never leave me ? Well, at least I dotn't feel deserted and bereft ! :}
The effect your doc is talking about isn't related to any drug itself, but to the preparation of it. Any SR or XR or other Sustained-Release or Slow-release preparation, is carefully formulated so that the drug is released and absorbed more slowly and gradually over a longer period of time --- so one takes one such tablet a day and gets a similar effect to taking an ordinary tablet or capsule several times a day. ( Forumlation is also the difference between a solif aspirin tablet, and a fizzy one designed to fizz and dissolve so it gets aborbed quicker --- both might contain the same amount of aspirin, but they'd vary in how they'd affect you ).
Different products differ in how they try to achieve this. Some by mixing the active drug with other cther substances to slopw absorption ; some rely on special coating on the outside of the tablet, or different layers interspersed with special coatings, to delay and regulate how it dissolves and releases the meds. The last sort, especially, is disturbed if you break the tablet, as this then exposes all layers to immediate dissolving and absorption, and may destroy the slow release effect.
Whew !
IN such a case, if one would indeed be best suited to a mid-way dose, such as you suggest, one checks whether the manufacturer produces a slow-release version at that intermediate dose, and if now, then one either accepts the effects at the higher dose ( if the lower dose's effects were insufficient ) or one reverts to the ordinary versions of the drug which are now slow-release, and where, for instance, there may be plain 10 mg tablets or capsules one would take 3 times a day.
Sorry to hear about your housekeeper --- such suddent and unexpected deaths ofrten trouble us and may make us focus uncomfortably on one's own health. If your heart function has been checked out properly ( and i seem to remember it was ) then you should be able to assume that these occasional irregular beats will not cause problems. In this muggy weather, be sure to drink enough water --- one of the effects of dehydrating is that it may increase the effective concentration of some of the drugs we take.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.